Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 187, NWS Grand Forks, ND

October 7, 2007Beltrami County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Oct 7, 2007, 4:25 AM CDT for Beltrami County, Minnesota. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2007, 4:25 AM CDT (09:25 UTC)
Expired
Oct 7, 2007, 4:46 AM CDT
In force
21 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon

County Beltrami County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 213 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 4:30 AM CDTHAIL 0.88Waskish, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2007-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2007-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 070925
SVRFGF
MNC007-071000-
/O.NEW.KFGF.SV.W.0187.071007T0925Z-071007T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
425 AM CDT SUN OCT 7 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 500 AM CDT

* AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
  HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHEAST OF OAKS CORNER TO 3 MILES
  SOUTHEAST OF SAUM...MOVING TO THE EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WASKISH AND KELLIHER AT 430 AM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4788 9442 4785 9473 4835 9496 4836 9443
TIME...MOT...LOC 0925Z 252DEG 53KT 4835 9478 4797 9451

$$

7
1 follow-up statement
000 
WWUS53 KFGF 070946
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
446 AM CDT SUN OCT 7 2007

MNC007-070956-
/O.CAN.KFGF.SV.W.0187.000000T0000Z-071007T1000Z/
BELTRAMI MN-
446 AM CDT SUN OCT 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BELTRAMI COUNTY
IS CANCELLED...

AT 446 AM CDT...SEVERE THUNDERSTORMS HAVE MOVED OUT OF EAST CENTRAL
BELTRAMI COUNTY. SO THE WARNING HAS BEEN CANCELLED.

LAT...LON 4788 9442 4785 9473 4835 9496 4836 9443
TIME...MOT...LOC 0946Z 252DEG 53KT 4844 9433 4806 9407

$$

7

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 9:20 PM CDT, 7 hours 5 minutes earlier.

Area forecast discussion, Oct 6, 9:20 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE GRAND FORKS ND
920 PM CDT SAT OCT 6 2007

.SHORT TERM...
MAIN PROBLEM DURING THE OVERNIGHT WILL BE THE NORTHWARD DEVELOPMENT
OF DEEP CONVECTION AND TH EOVERALL EXTENT THROUGH MIDDAY SUNDAY. SFC
FRONT HAD PUSHED THROUGH A KROX-KFAR-KABR AXIS BY 00Z...WITH SOME
WEAK CONVECTION STILL FORMING AHEAD OF IT INTO NRN MN. APPEARS THAT
MAIN CONVECTIVE ACTIVITY IS ANCHORED FURTHER SOUTH THROUGH CNTRL SD
AND IS FORMING INTO ELEVATED ZONE ALONG AND BEHIND THE FRONT. MODELS
GUIDANCE IS FAIRLY CONSISTENT IN DEVELOPING THIS NORTEASTWARD INTO
ERN ND THROUGH THE MIDNIGHT HOURS...AND THEN SHIFTING SLOWLY EWD
INTO WRN MN DURING EARLY MORNING TO FORENOON PERIOD ON SUNDAY.
TIMING OF GFS HAS BEEN BEST SO FAR...THOUGH DRIER NAM AND RUC ARE
FARING BETTER ON QPF.

THREAT FOR SEVERE WX HAS DIMINISHED SIGNIFICANTLY AFTER NIGHTFALL
AND WITH MOST CONVECTION IN ELEVATED ZONE. STILL SOME POTENTIAL FOR
SOME ISOLATED LARGER HAIL IN THE MIX OVERNIGHT.

OVERALL...DEEP 500MB TROF OVER THE CNTRL ROCKIES WILL SLOWLY SHIFT
INTO THE WRN DKTAS FOR SUNDAY. THEN PATTERN IS EXPECTED TO LIFT INTO
WRN ONT BY LATE ON MONDAY. THIS KEEP THE FGF CWA IN A GENERALLY DAMP
AND COOL PATTERN FOR THE EARLY WEEK PERIOD.

.LONG TERM (WED-SUN)...
THE LONG TERM WILL START OFF WITH A RIDGE OF HIGH PRESSURE OVER THE
FORECAST AREA ON WEDNESDAY...BRINGING SUNSHINE AND SEASONAL LIKE
TEMPERATURES TO THE AREA. BY THURSDAY...A LOW WILL TRACK ACROSS SRN
CANADA AND RETURN FLOW FROM THE SOUTH WILL SET UP AND BRING A SLIGHT
CHANCE OF POPS TO THE AREA. 12Z GFS DOES KEEP THE PRECIP MAINLY NORTH
OF THE BORDER...HOWEVER PREVIOUS 12Z RUN BROUGHT PRECIP ACROSS THE
FORECAST AREA. STILL A GOOD DEAL OF UNCERTAINTY IN LONG RANGE MODEL
RUNS SO WENT WITH 18 POPS FOR NOW. REMAINDER OF THE WEEK SHOULD BE
FAIRLY DRY WITH SEASONAL LIKE TEMPS.

&&

.AVIATION...
MVFR TO IFR CIGS LIKELY OVER MOST OF THE FA THROUGH THE OVERNIGHT
AND MORNING HOURS ON SUNDAY...AND PERSISTING INTO THE AFTERNOON
ACROSS NCNTRL MN. MVFR VSBYS WILL MAINLY BE ASSOCIATED WITH -RA AND
ISOLD -TSRA ACTIVITY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

GUST/HOPKINS
Hazardous weather outlook, Oct 6, 7:02 AM CDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
702 AM CDT SAT OCT 6 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-071215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
702 AM CDT SAT OCT 6 2007

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH
DAKTOA...NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...ARE EXPECTED TO
DEVELOP IN EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL
MINNESOTA THIS EVENING. THE MAIN SEVERE WEATHER THREATS ARE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS REMAIN POSSIBLE IN PARTS OF NORTHWEST AND WEST
CENTRAL MINNESOTA ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

NG

In the hours before

Local storm report, Oct 7, 1:59 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
159 AM CDT SUN OCT 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     HAIL             6 NNE FINLEY            47.59N 97.79W
10/07/2007  E0.88 INCH       STEELE             ND   TRAINED SPOTTER

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 1:16 AM CDTSevere Thunderstorm WarningFGFPolk31 min
Oct 7, 3:42 AM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater56 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.